Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 304, NWS Blacksburg, VA

June 18, 2011Carroll County, Floyd County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2011, 4:21 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Jun 18, 2011, 5:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Floyd County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:35 PM EDTTSTM WND DMGStuart, VANUMEROUS REPORTS OF TREES DOWN ACROSS THE COUNTY. SOME LOCATIONS INCLUDE MEADOWS OF DAN, STUART, ARARAT, AND FAIRY STONE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:38 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS51 KRNK 182021
SVRRNK
VAC035-063-141-182115-
/O.NEW.KRNK.SV.W.0304.110618T2021Z-110618T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PATRICK COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 515 PM EDT.

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR GROUNDHOG MOUNTAIN...OR NEAR ARARAT...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
PATRICK |SW VA| VAC141 | RNK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3656 8057 3658 8064 3666 8064 3681 8053
      3693 8019 3687 8023 3684 8007 3683 8008
      3680 8004 3678 8010 3672 8010 3666 8006
      3655 8005
TIME...MOT...LOC 2021Z 263DEG 26KT 3666 8046

$$

DW
3 follow-up statements
424 
WWUS51 KRNK 182033
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT SAT JUN 18 2011

VAC035-063-182042-
/O.CAN.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
FLOYD VA-CARROLL VA-
433 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3656 8034 3664 8043 3674 8041 3674 8039
      3678 8039 3684 8034 3687 8023 3684 8007
      3683 8008 3680 8004 3678 8010 3672 8010
      3666 8006 3655 8005
TIME...MOT...LOC 2032Z 263DEG 26KT 3671 8027

$$

VAC141-182115-
/O.CON.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
PATRICK VA-
433 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PATRICK COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUFFALO RIDGE...OR NEAR WOOLWINE...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  WOOLWINE...
  BUFFALO RIDGE...
  FAIRY STONE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY 
HEAVY RAIN. INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH 
THIS STORM. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3656 8034 3664 8043 3674 8041 3674 8039
      3678 8039 3684 8034 3687 8023 3684 8007
      3683 8008 3680 8004 3678 8010 3672 8010
      3666 8006 3655 8005
TIME...MOT...LOC 2032Z 263DEG 26KT 3671 8027

$$

WERT
949 
WWUS51 KRNK 182050
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SAT JUN 18 2011

VAC141-182115-
/O.CON.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
PATRICK VA-
450 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN PATRICK COUNTY...

AT 446 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHARITY
TO PENNS STORE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
WOOLWINE TO SANDY RIDGE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRITZ...
  FAIRY STONE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3656 8020 3669 8027 3687 8023 3684 8007
      3683 8008 3680 8004 3678 8010 3672 8010
      3666 8006 3655 8005
TIME...MOT...LOC 2051Z 263DEG 26KT 3686 8014 3656 8008

$$

WERT
771 
WWUS51 KRNK 182100
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SAT JUN 18 2011

VAC141-182110-
/O.CAN.KRNK.SV.W.0304.000000T0000Z-110618T2115Z/
PATRICK VA-
500 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PATRICK COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

LAT...LON 3656 8020 3669 8027 3687 8023 3684 8007
      3683 8008 3680 8004 3678 8010 3672 8010
      3666 8006 3655 8005
TIME...MOT...LOC 2100Z 263DEG 26KT 3687 8006 3657 8000

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:23 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 18, 3:23 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SAT JUN 18 2011

.SYNOPSIS...
LOW PRESSURE WAS STRETCHED ALONG THE MISSISSIPPI VALLEY THIS
AFTERNOON WITH A WARM FRONT EXTENDING ACROSS THE OHIO VALLEY. A
WEAK LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE WARM FRONT THEN
ACROSS THE MID ATLANTIC STATES TONIGHT AND SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE MID WEST UPPER LEVEL RIDGE WILL MOVE EAST TONIGHT LAYING THE
TRACK FOR POSSIBLE EARLY MORNING MESOSCALE COMPLEXES IN THE OHIO
VALLEY TO COME OVER RNK CWA TOMORROW. MODELS...HOWEVER...ARE NOT
DEVELOPING ANY THING TO THE NORTHWEST. ALSO LATER TOMORROW...THE
UPPER LEVEL RIDGE REDEVELOPS OVER THE MID WEST PULLING THE TRAIN
TRACKS BACK TO THE WEST. WITH CONTINUED LOW CONFIDENCE...WILL KEEP
POPS AT A CHANCE AND MORE SO DURING PEAKING HEATING IN THE
AFTERNOON.

MUGGY CONDITIONS EXPECTED TONIGHT AND TOMORROW WITH DEW POINTS IN
THE MID TO UPPER 60S. MOUNTAIN AREAS NOT SEEING RAIN TOMORROW COULD
SEE TEMPERATURES IN THE MID 80S...WHILE IN THE EAST...LOWER 90S
POSSIBLE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
OPERATIONAL MODELS CONSISTENT IN THE UPPER RIDGE BUILDING FROM THE MS
VALLEY TO THE SOUTHEAST THIS PERIOD. DIFFERENCES LIE IN THE SFC
SCENARIO WHERE IMPULSES AND SFC FRONTAL BOUNDARY LIES UP IN RELATION
TO CONVECTIVE SYSTEMS. OVERALL...LOOKS LIKE BEST FORCING WITH THE
NEXT WAVE WILL BE SUNDAY EVENING AS IT PUSHES ACROSS THE CWA. WILL
HAVE LIKELY POPS IN THE NW SUNDAY EVENING TAPERING TO LOW CHANCE IN
THE SOUTH AWAY FROM THE SHORTWAVE ENERGY.

THE ACTIVITY APPEARS TO WEAKEN OVERNIGHT BUT STILL COULD BE SOME
SHOWERS AND STORMS ACROSS THE CWA TO MAINTAIN POPS OVERNIGHT WITH
BEST CHANCE IN THE NRN CWA...TAPERING OFF BY 12Z/8AM MONDAY. A
WEAKER IMPULSE IS FORECAST TO TRACK INTO THE MTNS MON AFTN BUT WITH
VARIANCE IN MODEL PLACEMENT WILL JUST HAVE 30-40 POPS GOING WITH
BEST CHANCE IN THE WEST.

THE RIDGE BUILDS ACROSS THE AREA MON NIGHT INTO TUESDAY SO FORCING
AND BETTER LIFT SHOULD SHIFT TOWARD THE MID ATLANTIC AND WARMER
TEMPS ALOFT MAY PUT A CAP IN PLACE SO POPS WILL BE LOWER BY
TUESDAY...ALTHOUGH A WEAK WAVE COULD TOUCH OFF ISOLATED STORMS.

TEMPS WILL BE HIGHLY DEPENDENT ON CLOUD COVER/CONVECTIVE BLOWOFF.
ATTM...WILL LEAN TOWARD A MOS BLEND ON HIGHS MONDAY WITH LOWER 90S
SOUTHEAST TO THE LOWER 80S MTNS.

ANTICIPATE MORE SUNSHINE BY TUESDAY WITH HIGHER THICKNESSES...AND
WILL BE A HOT DAY. LOOK FOR A HIGH IN THE MID TO UPPER 90S FROM
FVX/LYH SOUTH TO DAN-MTV-MWK AND EVEN ROANOKE. AT THE HIGHER
ELEVATIONS TEMPS WILL BE IN THE MID TO UPPER 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
INCONSISTENCIES BETWEEN MAJOR OP MODELS LEADS TO AN AVERAGE TO BELOW
AVERAGE EXTENDED FORECAST. THE SENSIBLE WEATHER FOR US WILL BE
SUMMER LIKE EARLY ON WITH A RIDGE TRAVERSING THE SOUTHEAST WHILE
TROUGH WORKS FROM THE MIDWEST WED INTO THE ATLANTIC STATES BY THE
END OF THIS PERIOD. AHEAD OF THE SHORTWAVE WILL SEE A SW FLOW AT THE
SFC/ALOFT WHICH WILL BRING SHOWER AND THUNDERSTORM CHANCES AROUND
WED-THU...WITH BETTER CHANCES ARRIVING IN THE THU-FRI TIME FRAME AS
FRONT WORKS CLOSER WITH BETTER LIFT. THE FRONT WILL SLIDE JUST SOUTH
OF US BY SAT...AT LEAST BASED ON ENSEMBLE/GFS/HPC GUIDANCE. IF THIS
OCCURS...WE WILL SEE SOME COOLER WX SAT WITH LESS CHANCE OF PRECIP.

UNTIL THEN...TEMPS WIL BE ABOVE NORMAL WITH HIGHS IN THE 80S MTNS TO
LOWER TO MID 90S WED-THU...MAYBE COOLER FRI AS MORE
CLOUDS/CONVECTION ARRIVES.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A LINE OF THUNDERSTORMS COMING ACROSS SW PORTION OF RNK CWA THIS
AFTERNOON. THIS LINE WILL CONTINUE TO MARCH TO THE EAST THROUGH THIS
EVENING. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE ASSOCIATED WITH
THIS LINE. ANY FOG OVERNIGHT WILL DEPEND ON WHICH LOCATIONS GET RAIN
THIS AFTERNOON AND EVENING. CHANCE IS NOT HIGH ENOUGH TO INCLUDE IN
ANY OF THE TAFS AT THIS TIME...THE EXCEPTION BEING LWB.

SCATTERED SHRA/TSRA ANTICIPATED BY SUNDAY AS A MORE WELL DEFINED
SHORT WAVE TRACKS TOWARD THE AREA.

MAINLY VFR EXPECTED BY EARLY NEXT WEEK AS THUNDERSTORMS BECOMES MORE
ISOLATED AND OROGRAPHICALLY DRIVEN MONDAY THROUGH WEDNESDAY. HIGH
PRESSURE IS FCST TO STRENGTHEN OVER THE SOUTHEAST CONUS WITH
INCREASING SUBSIDENCE THROUGHOUT THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...PW/WP
AVIATION...RCS
Hazardous weather outlook, Jun 18, 3:43 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT SAT JUN 18 2011

NCZ001>003-018>020-VAZ007-009>015-022-WVZ042-191945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-ROANOKE-MERCER-
343 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ016-017-032-033-043-044-058-059-191945-
STOKES-ROCKINGHAM-CASWELL-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
343 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-WVZ043>045-191945-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
GREENBRIER-
343 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ034-035-045>047-191945-
BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
343 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 18, 2:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT SAT JUN 18 2011

VAZ007-009>013-015-016-182000-
BLAND VA-CARROLL VA-GILES VA-GRAYSON VA-PULASKI VA-SMYTH VA-
TAZEWELL VA-WYTHE VA-
257 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL AFFECT BLAND...CARROLL...GILES...
GRAYSON...PULASKI...SMYTH...TAZEWELL AND WYTHE COUNTIES...

AT 252 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF TAZEWELL TO 6 MILES WEST OF MOUTH OF WILSON...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BURKES GARDEN...CERES...MARION
WYTHEVILLE...AND MOUTH OF WILSON AROUND 300 PM...FLATRIDGE AROUND 305
PM...BLUEFIELD...RURAL RETREAT...COMERS ROCK...AND BRIDLE CREEK
AROUND 310 PM AND CLEAR FORK AROUND 315 PM.

LAT...LON 3724 8151 3725 8124 3724 8122 3726 8118
      3728 8074 3656 8073 3659 8152 3722 8156

MC
Special weather statement, Jun 18, 3:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SAT JUN 18 2011

VAZ011-WVZ042-043-182000-
GILES VA-MERCER WV-SUMMERS WV-
302 PM EDT SAT JUN 18 2011

...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND SUMMERS
COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DUNNS AROUND 310 PM...ATHENS AROUND 315 PM...
ELGOOD AROUND 320 PM...WILLOWTON AROUND 325 PM AND RICH CREEK AROUND
330 PM.

IF THREATENING WEATHER APPROACHES...PLEASE SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3749 8123 3759 8101 3727 8074 3726 8100
      3728 8101 3729 8098 3730 8100 3728 8110
      3726 8118 3725 8123

WERT
Local storm report, Jun 18, 3:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     5 ESE ASHLAND           36.41N 81.56W
06/18/2011                   ASHE               NC   911 CALL CENTER

            A TREE FELL ON A POWER LINE ON HICKORY HEIGHTS DRIVE.

0243 PM     TSTM WND DMG     5 NNW JEFFERSON         36.49N 81.49W
06/18/2011                   ASHE               NC   911 CALL CENTER

            TREE DOWN ON WEST DEEP FORD.

0247 PM     TSTM WND DMG     1 E JEFFERSON           36.42N 81.46W
06/18/2011                   ASHE               NC   911 CALL CENTER

            ONE TREE DOWN ON NC HIGHWAY 88 AND ANOTHER FELL ON A
            POWER LINE ON EAST MAIN STREET.

0255 PM     TSTM WND DMG     4 W SCOTTVILLE          36.49N 81.36W
06/18/2011                   ASHE               NC   911 CALL CENTER

            A TREE FELL ON CHESTNUT HILL ROAD.

&&

CHENARD
Special weather statement, Jun 18, 3:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT JUN 18 2011

NCZ003-VAZ011-013-014-016>018-022-032-043-WVZ044-182045-
CARROLL VA-CRAIG VA-FLOYD VA-GILES VA-HENRY VA-MONROE WV-
MONTGOMERY VA-PATRICK VA-PULASKI VA-ROANOKE VA-SURRY NC-
349 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...CRAIG...FLOYD...
GILES...HENRY...MONROE...MONTGOMERY...PATRICK...PULASKI...ROANOKE AND
SURRY COUNTIES...

AT 347 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHEAST OF PETERSTOWN TO PULASKI TO 6 MILES NORTH OF BOTTOM...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. IF ON A LAKE OR RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH
TO CAPSIZE YOUR VESSEL.

THESE STORMS WILL BE NEAR LINDSIDE...POPLAR HILL...KIMBALLTON...AND
BANE AROUND 355 PM...RAINES CORNER...PEMBROKE...INTERIOR...AND
EGGLESTON AROUND 400 PM...CASCADES AND AND CLAYTOR LAKE STATE PARK
AROUND 405 PM.

LAT...LON 3655 8090 3656 8084 3683 8093 3688 8075
      3709 8092 3715 8085 3719 8091 3742 8087
      3758 8075 3764 8024 3759 8014 3765 8002
      3755 7997 3717 8002 3717 8003 3712 8013
      3699 8012 3687 8023 3679 8004 3654 8004

WERT
Local storm report, Jun 18, 3:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     2 W SCOTTVILLE          36.50N 81.32W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON WEAVER ROAD.

0258 PM     TSTM WND DMG     5 NNW LAUREL SPGS       36.49N 81.29W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON ROUTE 113.

0304 PM     TSTM WND DMG     6 N LAUREL SPGS         36.50N 81.25W
06/18/2011                   ALLEGHANY          NC   PUBLIC

            LARGE LIMBS BLOWN DOWN IN THE STRATFORD, SCOTTVILLE AREA.

0309 PM     TSTM WND DMG     4 WNW SPARTA            36.52N 81.20W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON US ROUTE 221.

0315 PM     TSTM WND DMG     1 NNE SPARTA            36.51N 81.13W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON ROUTE 21.

&&

CHENARD
Local storm report, Jun 18, 4:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     4 SW DOBSON             36.34N 80.77W
06/18/2011                   SURRY              NC   911 CALL CENTER

            A TREE FELL ACROSS DOBBINS MILL ROAD.

0347 PM     TSTM WND DMG     WSW DOBSON              36.39N 80.73W
06/18/2011                   SURRY              NC   911 CALL CENTER

            A LARGE LIMB FELL ACROSS WEST ATKINS STREET NEAR THE
            ELEMENTARY SCHOOL.

0400 PM     TSTM WND DMG     4 SSE CANA              36.53N 80.63W
06/18/2011                   SURRY              NC   911 CALL CENTER

            A TREE FELL DOWN ON WESTLAKE DRIVE.

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:56 PM EDTSpecial Weather StatementRNKSmyth, Tazewell49 min
Jun 18, 2:57 PM EDTSpecial Weather StatementRNKBland, Grayson, Wythe, City of Galax63 min
Jun 18, 3:49 PM EDTSpecial Weather StatementRNKCarroll, Craig, Floyd, Giles, Montgomery, Patrick and 4 more56 min
Jun 18, 4:46 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Bedford, Botetourt, Craig, Franklin and 6 more59 min
Jun 18, 5:12 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania, Roanoke, City of Roanoke63 min
Jun 18, 6:07 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Pittsylvania, City of Lynchburg53 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.